Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Aug 2, 2016, 6:37 PM CDT for Andrews County, Ector County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 6:37 PM CDT (23:37 UTC)
- Expired
- Aug 2, 2016, 7:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Ector County, TX
The radar
The Midland/Odessa radar (KMAF), 62 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
552
WWUS84 KMAF 022337
SPSMAF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
637 PM CDT TUE AUG 2 2016
NMZ033-034-TXZ045-050-051-060>062-030015-
CENTRAL LEA COUNTY NM-SOUTHERN LEA COUNTY NM-WINKLER TX-ANDREWS TX-
ECTOR TX-MARTIN TX-GAINES TX-MIDLAND TX-
637 PM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEA...NORTHEASTERN
WINKLER...ANDREWS...SOUTHWESTERN GAINES...NORTHWESTERN MIDLAND...
ECTOR AND SOUTHWESTERN MARTIN COUNTIES UNTIL 715 PM CDT/615 PM
MDT/...
AT 635 PM CDT/535 PM MDT/...DOPPLER RADAR WAS TRACKING SEVERAL
STRONG THUNDERSTORMS FROM NEAR HOBBS TO ODESSA....MOVING NORTH AT 5
MPH. WIND GUSTS UP TO 50 MPH COULD PRECEDE THESE THUNDERSTORMS...OR
BE PRODUCED BY THE STORMS. IN ADDITION...BRIEF HEAVY RAINFALL
COULD OCCUR WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MIDLAND...ODESSA...HOBBS...ANDREWS...EUNICE...JAL...WEST ODESSA...
GOLDSMITH...JAL AIRPORT...MIDLAND INTERNATIONAL AIR AND SPACE PORT...
EUNICE AIRPORT...NADINE...FRANKEL CITY...NOTREES...OIL CENTER...
MONUMENT...GAINES COUNTY AIRPORT...LEA COUNTY REGIONAL AIRPORT...
MISSION DORADO AND ANDREWS COUNTY AIRPORT.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 107 AND 143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3261 10241 3202 10198 3173 10242 3227 10349
3280 10316
TIME...MOT...LOC 2335Z 196DEG 49KT 3210 10262
$$
67What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:32 PM CDT, 5 minutes earlier.
Area forecast discussion, Aug 2, 6:32 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 632 PM CDT TUE AUG 2 2016 .DISCUSSION... && .AVIATION... Scattered storms moving across Upper Trans Pecos... SE NM... and Western Permian Basin. Have included tempo TSRA in most TAFs through 03z... could see gusts in excess of 40kts near storms. After 03z expect VFR with little activity. && .PREV DISCUSSION... /issued 235 PM CDT TUE AUG 2 2016/ DISCUSSION...As of 2:30 PM CDT Tuesday...Thunderstorms have fired up along the southern and western mountains. It is yet another hot afternoon with above normal temps which should not be a shock to anyone. As of 2 PM it was 97 at MAF which would make it the 34th consecutive day above 95 degrees (tied for fourth place). Cooler temps can't come soon enough. It looks like the above normal temps will continue for at least the next seven days as the seemingly permanent subtropical ridge remains anchored over the southern tier of states. The ridge is currently centered over southeast Texas. The center of the ridge will ever so slowly retrograde to the Texas Panhandle into next weekend. This will keep the best moisture and lift over the southern and western mountains with upslope flow as the low/mid level flow remains southeast. As of now it doesn't look like any convective activity will make it into the Plains...but it will be monitored. High temps will hang around the century mark for the Plains for the next week...up to 108 along the Pecos and Rio Gande River Valleys...and the 90s in the mountains. Medium range models are indicating that the above normal temps will continue thru the next ten days with mainly aftn/evening thunderstorms over the southern and western mountains. Strobin && .PRELIMINARY POINT TEMPS/POPS... Big Spring 75 102 77 102 / 0 0 0 10 Carlsbad 73 100 74 100 / 30 20 20 10 Dryden 77 101 78 102 / 10 10 10 0 Fort Stockton 75 100 75 100 / 20 10 10 10 Guadalupe Pass 68 93 70 93 / 40 20 20 20 Hobbs 68 97 72 97 / 20 10 10 10 Marfa 64 93 65 93 / 20 20 20 10 Midland Intl Airport 76 102 77 102 / 20 10 10 10 Odessa 76 100 78 100 / 20 10 10 10 Wink 76 102 77 103 / 20 10 10 10 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. &&
Hazardous weather outlook, Aug 2, 1:58 PM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 158 PM CDT TUE AUG 2 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 158 PM CDT TUE AUG 2 2016 /1258 PM MDT TUE AUG 2 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE MOUNTAINS AND ADJACENT PLAINS OF SOUTHEAST NEW MEXICO AND WEST TEXAS. GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAINFALL WILL ACCOMPANY THE STRONGEST STORMS. IN ADDITION...FREQUENT LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. IF YOU CAN HEAR THUNDER YOU CAN BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER WHEN THUNDERSTORMS APPROACH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE POTENTIAL FOR AFTERNOON AND EVENING THUNDERSTORMS WILL DECREASE BUT CONTINUE FOR THE HIGHER TERRAIN AND ADJACENT PLAINS FOR THE NEXT SEVERAL DAYS. GUSTY WINDS...BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING WILL CONTINUE TO BE THE MAIN THREATS. OTHERWISE...THE RISK OF SIGNIFICANT HAZARDOUS WEATHER OVER WEST TEXAS AND SOUTHEAST NEW MEXICO IS LOW THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 2, 3:06 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 306 PM CDT TUE AUG 2 2016 TXZ058-075-022045- REEVES COUNTY AND UPPER TRANS PECOS TX-PECOS TX- 306 PM CDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PECOS AND SOUTH CENTRAL REEVES COUNTIES UNTIL 345 PM CDT... AT 304 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTHEAST OF SARAGOSA...OR 30 MILES NORTHEAST OF FORT DAVIS... MOVING WEST AT 5 MPH. ANOTHER STRONG THUNDERSTORM WAS ALONG HIGHWAY 385 ABOUT 26 MILES SOUTH OF FORT STOCKTON. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SIERRA MADERA. THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 218 AND 233. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3034 10295 3087 10371 3104 10348 3061 10273 TIME...MOT...LOC 2004Z 074DEG 7KT 3086 10349 67
Special weather statement, Aug 2, 3:53 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 353 PM CDT TUE AUG 2 2016 TXZ058-075-022145- REEVES COUNTY AND UPPER TRANS PECOS TX-PECOS TX- 353 PM CDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PECOS AND SOUTHEASTERN REEVES COUNTIES UNTIL 445 PM CDT... AT 352 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS FROM 15 MILES SOUTH OF PECOS TO 17 MILES WEST OF FORT STOCKTON...MOVING EAST AT 5 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... B F GOODRICH TESTING TRACK AND FIRESTONE TEST TRACK. THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 229 AND 250. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3136 10331 3104 10287 3075 10319 3114 10357 TIME...MOT...LOC 2052Z 261DEG 4KT 3103 10315 67
Special weather statement, Aug 2, 4:41 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 441 PM CDT TUE AUG 2 2016 TXZ058-067-068-075-022230- REEVES COUNTY AND UPPER TRANS PECOS TX-WARD TX-CRANE TX-PECOS TX- 441 PM CDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRANE...NORTH CENTRAL PECOS...EASTERN WARD AND EAST CENTRAL REEVES COUNTIES UNTIL 530 PM CDT... AT 440 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS FROM NEAR 12 MILES SOUTHEAST OF PECOS TO NEAR FORT STOCKTON...MOVING NORTHEAST AT 5 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... GRANDFALLS...WICKETT...IMPERIAL RESERVOIR...COYANOSA...IMPERIAL... ROYALTY AND B F GOODRICH TESTING TRACK. THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 69 AND 75. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3160 10301 3117 10258 3089 10283 3132 10332 TIME...MOT...LOC 2140Z 215DEG 49KT 3124 10305 67
Special weather statement, Aug 2, 4:57 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
457 PM CDT TUE AUG 2 2016
TXZ058>060-067-022245-
WINKLER TX-REEVES COUNTY AND UPPER TRANS PECOS TX-WARD TX-LOVING TX-
457 PM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WINKLER...NORTHWESTERN
WARD...CENTRAL REEVES AND SOUTHEASTERN LOVING COUNTIES UNTIL 545 PM
CDT...
AT 455 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS FROM NEAR ORLA TO PYOTE...MOVING NORTHEAST AT 5 MPH.
ANOTHER STRONG THUNDERSTORM WAS NEAR MENTONE...MOVING NORTHEAST AT
5 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PECOS...KERMIT...WINK...MENTONE...WICKETT...BARSTOW...PYOTE...
WINKLER COUNTY AIRPORT AND SLASH RANCH.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 43 AND 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3131 10332 3142 10350 3157 10380 3177 10390
3199 10321 3172 10283
TIME...MOT...LOC 2155Z 195DEG 6KT 3171 10327
67Special weather statement, Aug 2, 5:24 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
524 PM CDT TUE AUG 2 2016
TXZ075-022300-
PECOS TX-
524 PM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 600 PM
CDT...
AT 522 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17
MILES SOUTHEAST OF BELDING...OR 22 MILES SOUTH OF FORT STOCKTON...
MOVING NORTH AT 5 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 15
MILES SOUTH OF FORT STOCKTON...MOVING NORTH AT 5 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SIERRA MADERA AND PORTIONS OF HIGHWAY 385 ABOUT 23 MILES SOUTH OF
FORT STOCKTON.
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 262 AND 263.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3043 10282 3041 10299 3054 10303 3090 10284
3076 10257
TIME...MOT...LOC 2222Z 189DEG 8KT 3056 10291
67Special weather statement, Aug 2, 6:37 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
637 PM CDT TUE AUG 2 2016
NMZ033-034-TXZ045-050-051-060>062-030015-
CENTRAL LEA COUNTY NM-SOUTHERN LEA COUNTY NM-WINKLER TX-ANDREWS TX-
ECTOR TX-MARTIN TX-GAINES TX-MIDLAND TX-
637 PM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEA...NORTHEASTERN
WINKLER...ANDREWS...SOUTHWESTERN GAINES...NORTHWESTERN MIDLAND...
ECTOR AND SOUTHWESTERN MARTIN COUNTIES UNTIL 715 PM CDT/615 PM
MDT/...
AT 635 PM CDT/535 PM MDT/...DOPPLER RADAR WAS TRACKING SEVERAL
STRONG THUNDERSTORMS FROM NEAR HOBBS TO ODESSA....MOVING NORTH AT 5
MPH. WIND GUSTS UP TO 50 MPH COULD PRECEDE THESE THUNDERSTORMS...OR
BE PRODUCED BY THE STORMS. IN ADDITION...BRIEF HEAVY RAINFALL
COULD OCCUR WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MIDLAND...ODESSA...HOBBS...ANDREWS...EUNICE...JAL...WEST ODESSA...
GOLDSMITH...JAL AIRPORT...MIDLAND INTERNATIONAL AIR AND SPACE PORT...
EUNICE AIRPORT...NADINE...FRANKEL CITY...NOTREES...OIL CENTER...
MONUMENT...GAINES COUNTY AIRPORT...LEA COUNTY REGIONAL AIRPORT...
MISSION DORADO AND ANDREWS COUNTY AIRPORT.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 107 AND 143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3261 10241 3202 10198 3173 10242 3227 10349
3280 10316
TIME...MOT...LOC 2335Z 196DEG 49KT 3210 10262
67The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:30 PM CDT | Special Weather Statement | MAF | 45 min | |
| Aug 2, 2:35 PM CDT | Special Weather Statement | MAF | Pecos | 25 min |
| Aug 2, 3:04 PM CDT | Areal Flood Advisory | MAF | Jeff Davis, Pecos, Reeves | 3 hr |
| Aug 2, 3:06 PM CDT | Special Weather Statement | MAF | Pecos | 39 min |
| Aug 2, 3:53 PM CDT | Special Weather Statement | MAF | Ward | 52 min |
| Aug 2, 4:17 PM CDT | Areal Flood Advisory | MAF | Pecos, Reeves | 3 hr |
| Aug 2, 4:41 PM CDT | Special Weather Statement | MAF | Ward | 49 min |
| Aug 2, 4:57 PM CDT | Special Weather Statement | MAF | Loving, Ward, Winkler | 48 min |
| Aug 2, 5:24 PM CDT | Special Weather Statement | MAF | Pecos | 36 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.